Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 230, NWS Nashville, TN

September 23, 2001Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 6:34 PM CDT for Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2001, 6:34 PM CDT (23:34 UTC)
Expired
Sep 23, 2001, 7:15 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS54 KOHX 232335
SVRBNA
TNC161-240015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT SUN SEP 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE

* UNTIL 715 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES NORTHWEST OF DOVER...OR ABOUT 12 MILES
  EAST OF MURRAY...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AT 700 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...DAMAGING HAIL...AND DEADLY
LIGHTNING.

$$

LAT...LON 3668 8811 3651 8818 3633 8765 3655 8755

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:50 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 23, 1:50 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN SEP 23 2001

A FEW TSTMS POPPING UP IN SOUTHERN AND WESERN MIDDLE TN, AS AIR MASS
OVER THE MID-STATE DESTABILIZES. HOWEVER, BEST CHANCE FOR SHRA AND
TSRA WILL BE AFTER SUNSET, AS PRE-FRONTAL TROF AND CDFNT MOVE
INTO THE FA.

AT 18Z, CDFNT STRETCHED FROM NEAR CHI TO SWRN MO AND SWRN OK.
PRE-FRONTAL TROF WAS OBSERVED FROM CHI INTO MO BOOTHEEL AND NERN
TX. TSTMS HAVE DEVELOPED TODAY INVOF BOTH CONVERGENCE BOUNDARIES,
OVER MO (ALONG CDFNT) AND OVER SERN TX AND WRN LA (ALONG PRE-FRONTAL
TROF). AS CHANNEL OF DEEP RH DEVELOPS OVER LOWER AND MID MS VALLEY
AND PUSHES IN AHEAD OF CDFNT TONIGHT, LOOK FOR NUMEROUS SHRA AND
TSRA TO INVADE THE MID-STATE. WILL PROBABLY KEEP ZFP POPS MORE IN
LINE WITH THE WETTER AVN TONIGHT, AND GO CLOSE WITH AVN AND NGM
MOS POPS FOR MONDAY, AS PRECIP DIMINISHES.

WRAP-AROUND MOISTURE BEHIND THIS CDFNT IS EXEMPLARY OF OUR MOVEMENT
INTO THE COOL SEASON, AND LATEST MODEL DATA SUGGESTS LOW CLOUDS
COULD LINGER OVER MUCH OF OUR FA WELL INTO MONDAY NIGHT AND INTO
TUESDAY MORNING AS WELL. 1000-850MB MOISTURE REMAINS AOA 70% OVER
ABOUT THE EASTERN TWO-THIRDS OF OUR FA THROUGH 12Z TUE, WITH NGM
ISENTROPIC PLOTS (USING 285K) INDICATING A BKN-OVC LAYER OF LOW
CLOUDS OVER THE SAME GENERAL AREA. THUS, WILL PROBABLY TREND CLOUDY
CONDITIONS A LTL LONGER THAN PREV FCST PACKAGE AND GO FOR PARTIAL
CLEARING AFTER MIDNIGHT IN THE BNA VCNTY AND CLOUDY CONDITIONS FOR
THE PLATEAU ALL THE WAY THROUGH EARLY TUESDAY MORNING.

OTHERWISE, WILL PROBABLY MAKE JUST MINOR MODIFICATIONS TO CURRENT
ZFP.

LOOK FOR A SGFNT TREND TOWARD AUTUMN WX ON TUESDAY, AS SUNSHINE
RETURNS, BUT FAILS TO WARM US OUT OF THE 60S ALSO, CANT RULE OUT
SOME MIN TEMPS IN THE UPPER 30S IN OUTLYING AREAS BY WEDNESDAY AND
THURSDAY MORNING (BRRR).

BNA CU 061/066 048/066 043 1983-
CSV CB 059/063 043/060 039 19861

.BNA...NONE.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.